MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 28MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 28MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The returned imaging was analyzed by independent medical affairs consultant/neuroendovascular surgeon, neurointerventional radiology on 12 jun 2021.The assessment reads as follows: "physician reports difficulty in deploying two enterprise vrds in the petrous carotid for a large dissecting aneurysm.Physician reports third enterprise was deployed successfully.There is no description of guide catheter support or delivery microcatheter in the report.No details of extent of deployment or maneuvers attempted to deploy the stents accompany this report.There are two images, one demonstrating a coil mass in petrous segment aneurysm with a stent wire in the ica.I do not appreciate the vrd markers.Another image demonstrates two enterprise vrds one partially opened and one on the delivery wire partially opened.Given the paucity of details it is difficult to determine the cause of the enterprise failure to open.At times there can be sluggish opening of the distal stent around tortuous or tight turns (such as a 90degree turn as seen at the cervico-petrous junction).Further analysis of the stents is warranted if returned." (b)(4) medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 6218824.The history records indicate this product was final inspection tested at (b)(4) medical and was determined to be acceptable.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00272.
 
Event or Problem Description
As reported by the field, during a stent-assisted embolization of aneurysm of a right internal carotid artery petrous segment with a dissecting aneurysm, the distal stent of a 4.5mmd 22mml enterprise vascular reconstruction device (vrd) with no distal tip (enc452200, 6259374) couldn't deploy.The user adjusted the stent but failed and the physician withdrew the stent outside of the patient body.The device was changed to a 4.5mmd x 28mml enterprise vascular reconstruction device with no distal tip (enc452800, 6218824) but the distal of the stent couldn't deploy either.The user adjusted the stent but failed and then switched to a third one to complete the surgery.There was no injury report.The size of aneurysm was 7.5mm x 3.7mm x 3.5mm, diameter of proximal parent artery was 3mm.Medical imaging was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted embolization of aneurysm of a right internal carotid artery petrous segment with a dissecting aneurysm, the distal stent of a 4.5mmd 22mml enterprise vascular reconstruction device (vrd) with no distal tip (enc452200, 6259374) couldn¿t deploy.The user adjusted the stent but failed and the physician withdrew the stent outside of the patient body.The device was changed to a 4.5mmd x 28mml enterprise vascular reconstruction device with no distal tip (enc452800, 6218824) but the distal of the stent couldn¿t deploy either.The user adjusted the stent but failed and then switched to a third one to complete the surgery.There was no injury report.The size of aneurysm was 7.5mm x 3.7mm x 3.5mm, diameter of proximal parent artery was 3mm.Medical imaging was provided.No additional information is available.The returned imaging was analyzed by independent medical affairs consultant/neuroendovascular surgeon, neurointerventional radiology on 12 jun 2021.The assessment reads as follows: "physician reports difficulty in deploying two enterprise vrds in the petrous carotid for a large dissecting aneurysm.Physician reports third enterprise was deployed successfully.There is no description of guide catheter support or delivery microcatheter in the report.No details of extent of deployment or maneuvers attempted to deploy the stents accompany this report.There are two images, one demonstrating a coil mass in petrous segment aneurysm with a stent wire in the ica.I do not appreciate the vrd markers.Another image demonstrates two enterprise vrds one partially opened and one on the delivery wire partially opened.Given the paucity of details it is difficult to determine the cause of the enterprise failure to open.At times there can be sluggish opening of the distal stent around tortuous or tight turns (such as a 90degree turn as seen at the cervico-petrous junction).Further analysis of the stents is warranted if returned." a non-sterile unit eu ent4.5mmd 28mml wno dstl tp was received inside of a pouch at cerenovus for evaluation.The device was inspected, and it was found in good normal conditions.The stent was attached to the delivery wire inside the introducer, no damages or anomalies were observed on it.A lab sample microcatheter was flushed using a lab sample syringe and after that, the received eu ent4.5mmd 28mml wno dstl tp was introduced into the lab sample micro-catheter and it was advance inside it, no resistance/friction was felt during the advancement.Also, no problem was observed during the deployment process.A non-sterile unit eu ent4.5mmd 28mml wno dstl tp was received inside of a pouch.The device was inspected, and it was found in good normal conditions, the stent was attached to the delivery wire inside the introducer, no damages or anomalies were observed on it.The product was returned to cerenovus for evaluation.Visual analysis and functional testing was conducted on the returned device.A visual analysis of the returned sample revealed that the device was returned in good normal conditions, the stent was attached to the delivery wire inside the introducer, no damages or anomalies were observed on it.A functional test was performed: a lab sample microcatheter was flushed using a lab sample syringe and after that, the received eu ent4.5mmd 28mml wno dstl tp was introduced into the lab sample micro-catheter and it was advance inside it, no resistance/friction was felt during the advancement.Also, no problem was observed during the deployment process.Based on this information the customer complaint was not confirmed.A device history review was performed, and no non-conformances were identified.Deployment difficulty is a known potential product failure associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contain the following warnings: ¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.¿ if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.The event described could not be confirmed as the analysis of the device was performed without any difficulties and not damages or anomalies were observed on it.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU ENT4.5MMD 28MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12092723
Report Number3008114965-2021-00273
Device Sequence Number3926270
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Model Number641CF3509
Device Catalogue NumberENC452800
Device Lot Number6218824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/20/2021
09/01/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/27/2021
09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU ENT4.5MMD 22MML WNO DSTL TP.